The effect of adriamycin and actinomycin D on radiation-induced skin reactions in mouse feet

J. Leslie Redpath, Martin Colman

Research output: Contribution to journalArticle

19 Scopus citations

Abstract

The effects of adriamycin (10 mg/kg, i.p.) and actinomycin D (0.7 mg/kg, i.p.) on radiation-induced skin reactions in mouse feet have been examined. Drugs were administered either 24 or 2 hr before, or 24 hr after single doses of 6 MeV photons. Split radiation dose experiments were also performed with the drug being administered either 24 or 2 hr before the first radiation dose. A five daily fraction experiment with drug administered 2 hr before the first and third doses was also carried out. In none of these experiments did adriamycin alter the kinetics of appearance, or the severity of, the radiation-induced reaction. Furthermore, drug administered 30 days after the radiation dose, i.e. after the radiation reaction was healed, did not induce any further reaction. These results confirm our previous preliminary observations that adriamycin does not significantly enhance radiation damage to the skin of mouse feet. In the case of actinomycin D no enhancement of skin reaction in single radiation dose experiments was observed. However, in both the split dose and five fraction study a significantly more severe skin reaction was seen in the drug treated animals compared to those treated with radiation alone.

Original languageEnglish (US)
Pages (from-to)483-486
Number of pages4
JournalInternational Journal of Radiation Oncology, Biology, Physics
Volume5
Issue number4
DOIs
StatePublished - Apr 1979

Keywords

  • Actinomycin D
  • Adriamycin
  • Skin reactions
  • X-ray

ASJC Scopus subject areas

  • Radiation
  • Oncology
  • Radiology Nuclear Medicine and imaging
  • Cancer Research

Fingerprint Dive into the research topics of 'The effect of adriamycin and actinomycin D on radiation-induced skin reactions in mouse feet'. Together they form a unique fingerprint.

  • Cite this